Metabolic

Theophylline produces a dose-dependent increase in circulating catecholamines. There is a concomitant increase in glucose, free fatty acid, and insulin levels and white blood cell count. Hypokalemia may occur, with the fall in serum potassium level inversely related to the theophylline concentration. Hypokalemia appears to be a particular problem in patients with acute overdose or acute overdose superimposed on chronic use. Administration of a b agonist may also be associated with hypokalemia and, with the hypokalemia produced by theophylline overdose, may lead to cardiac dysrhythmias. Lactic acidosis (tissue ischemia) may also be present.

Was this article helpful?

0 0
Diabetes Sustenance

Diabetes Sustenance

Get All The Support And Guidance You Need To Be A Success At Dealing With Diabetes The Healthy Way. This Book Is One Of The Most Valuable Resources In The World When It Comes To Learning How Nutritional Supplements Can Control Sugar Levels.

Get My Free Ebook


Post a comment